Epilepsy

Part of Culture, Media and Sport Committee – in the House of Commons at 3:51 pm on 26th February 2015.

Alert me about debates like this

Photo of Steven Baker Steven Baker Conservative, Wycombe 3:51 pm, 26th February 2015

I am grateful to my hon. Friend for acknowledging that. Put simply, it seems that the epilepsy medication, which was necessary, caused psychotic side effects, which were exacerbated by anti-depressants that were prescribed with the best intentions. Jessica therefore spiralled into the situation that tragically led to her death.

I would like to finish with a few words from Jessica’s parents, who have written to me:

“The sudden and tragic death of our otherwise healthy and happy teenage daughter has caused devastation throughout our family and local community. We strongly feel that this situation could have been avoided if we were given the correct advice and prompt treatment and are committed to ensuring the same mistake does not happen to another epilepsy patient.”

Susan and Steven Monks have been robbed of their daughter and of all the future opportunities, hopes and dreams for which she stood. They deserve to know why and what will be done about it.